Delaware, 2012

Damaging Wind in Delaware, June 29, 2012

June 29, 2012 · NWS PHI · 1 event in 1 county or zone

Thunderstorms developed in the hot and humid air mass, as a weak warm front, associated with low pressure over the Midwest, moved northward through the Mid Atlantic on the morning of June 29th. Strong thunderstorm wind gusts downed numerous trees and power lines.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

Thunderstorms developed in the hot and humid air mass, as a weak warm front, associated with low pressure over the Midwest, moved northward through the Mid Atlantic on the morning of June 29th. Strong thunderstorm wind gusts downed numerous trees and power lines.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jun 29, 2:35 AM EST, 1 hour 40 minutes earlier.

Area forecast discussion, Jun 29, 2:35 AM EST, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
335 AM EDT FRI JUN 29 2012

.SYNOPSIS...
A WARM FRONT WILL CROSS OUR AREA THIS MORNING. MEANWHILE, HIGH
PRESSURE ACROSS THE SOUTHERN STATES WILL GENERALLY REMAIN IN PLACE
THROUGH SUNDAY. A COOL FRONT WILL GRADUALLY SETTLE SOUTHEASTWARD
ACROSS THE AREA SATURDAY INTO SUNDAY, HOWEVER IT WILL TEND TO
STALL ACROSS THE NORTHERN MID ATLANTIC REGION MONDAY AND TUESDAY.
THIS FRONT MAY THEN LIFT NORTHEASTWARD AS A WARM FRONT WEDNESDAY
INTO THURSDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
NO CHANGES TO HEAT RELATED HEADLINES.

THE WRF-NMMB AND GFS INITIALIZATION WERE ABOUT THE SAME THIS MORNING
VS THE 00Z SOUNDING AND LOOKED MUCH BETTER AT 925MB NOW THAT THE
CORE OF THE HOT AIR MASS IS FARTHER TO THE EAST AND A LITTLE HIGHER
ABOVE THE SURFACE. THE ECMWF CONTINUES TO VERIFY 1-3C TOO WARM, MAKE
THAT HOT, WITH ITS 12HR 925MB FORECAST IN THE CENTRAL CONUS.

LAST NIGHT WE WERE WONDERING IF THE MCS WOULD HEAD NORTH
(KINEMATICS) OR SOUTH (THERMODYNAMICS). IN REALITY ITS LOOKING LIKE
NEITHER AS IT MOVES AWAY FROM ITS SURFACE BASED INFLOW, THE
THUNDERSTORM CLUSTER IS FOLLOWING MORE THE 700MB FLOW AND THUS
HIEST CHANCES EARLY ARE CENTRAL. THE LATEST HRRR HAS A PRETTY GOOD
HANDLE ON IT AS TO WHERE, EVEN IF ITS GEOGRAPHIC EXTENT IS A BIT TOO
MUCH. IMPRESSIVE BOW ECHO MOVING THROUGH STATE COLLEGE AREA, WE DID
CARRY SOME EARLY ENHANCED WORDING WEST. AT ONE TIME THIS CLUSTER HAD
ABOUT 1500 CG LTGNG STRIKES IN 15 MINUTES.

AFTER THIS SYSTEM OR WHAT IS LEFT OF IT MOVES THROUGH EARLY THIS
MORNING, MODEL FORECAST SOUNDINGS DEVELOP A CAP AND CONSIDERABLE CIN
THAT SHOULD NEGATE ANY ADDITIONAL CONVECTIVE POTENTIAL FOR THE REST
OF THE DAY.

BASED ON THE GFS AND NAM MOS PERFORMANCE TO OUR WEST, WE WENT WITH A
STAT GUIDANCE COMPROMISE. FOR PHL THE 00Z SAT FCST 1000-850MB GFS
FCST THICKNESS PRETTY MUCH MATCHES 100F TO OUR WEST. BECAUSE OF THE
CLOUDINESS DEBRIS EARLY, WE DID SLOW THE RISE OF TEMPS A BIT THIS
MORNING, BUT GIVEN THE DAYS DO NOT GET MUCH LONGER THAN NOW, WE DO
NOT BELIEVE THEY WILL PUT A DENT IN OUR MAX TEMP POTENTIAL.

DEW POINTS ON THE OTHER HAND ARE MORE OF A CONUNDRUM. THE FLOW IS
FORECAST TO BE NORTHWEST TO WEST AT THE SURFACE, USUALLY A DRYING
DIRECTION. BUT THE DEW POINTS TO OUR WEST ARE HIGHER. THE GFS MODEL
SFC DEW POINT PROGS YESTERDAY AFTN WERE 10F TOO HIGH, APPLYING THE
SAME CORRECTION TODAY, GIVES US MOST AFTERNOON DEW POINTS IN THE
60S, NOT THAT FAR FROM CURRENT STAT GUIDANCE. THUS THE CURRENT
ADVISORIES AND WARNINGS LOOK GOOD.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SATURDAY/...
ANOTHER VERY WARM NIGHT FOR OUR CWA. A WEAK FRONT WILL TRY TO SAG
SOUTH INTO OUR CWA WITH NOT MUCH COOLING EFFECT EXPECTED. THE
MESOSCALE MODELING IS PASSING ANOTHER REMNANT OF A MCS ACROSS
THE SOUTHERN PARTS OF OUR CWA LATE. JUST LIKE TONIGHT, IT WILL AT
THE LEAST BE UNSTABLE ENOUGH ALOFT TO SUPPORT ONGOING CONVECTION, SO
LOW POPS WERE STARTED. FOR MIN TEMPS, A STAT GUIDANCE COMPROMISE WAS
FOLLOWED.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
THE HEAT AND HUMIDITY WILL CONTINUE TO BE IN PLACE DURING THE
WEEKEND AND POSSIBLY INTO MONDAY AS HIGH PRESSURE ALOFT REMAINS
OVER THE SOUTHEAST U.S. TEMPERATURES WILL REMAIN ABOVE NORMAL WITH
WIDESPREAD 90S IN MOST AREAS. SCATTERED SHOWERS/TSTMS DAILY
FAVORING THE AFTERNOON AND EARLY EVENING WITH MOSTLY SLGT CHC OR
LOW CHC POPS. SPC HAS PLACED MUCH OF OUR AREA IN SLGT CHC FOR SVR
ON DAY2 (12Z SAT - 12Z SUN).

UNSETTLED CONDITIONS REMAIN INTO THE MIDDLE OF NEXT WEEK WITH THE
HIGH ALOFT RE-BUILDING BACK ACROSS THE WRN PART OF THE COUNTY AND
A TROUGH DIGGING ACROSS ERN CANADA AND THE NORTHEAST STATES. THIS
WILL BRING AN END TO THE EXCESSIVELY HOT CONDITIONS...WITH
READINGS RETURNING BACK CLOSER TO NORMAL. DAILY SCT SHOWERS/TSTMS
MON-WED IN THE GRIDS ATTM WITH LOW CONFID IN TIMING/PLACEMENT OF
ANY CONVECTION.

&&

.AVIATION /07Z FRIDAY THROUGH TUESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

THE 06Z TAFS ARE GIVING THE HIGHEST CHANCES OF THUNDER MAKING IT
INTO THE KPHL, KILG AND KRDG TERMINALS TOWARD MORNING WITH NEAR OR
MVFR CONDITIONS. WE WILL AMEND AND ADD CHANCE TO KABE, KTTN AND KPNE
TO THE MIX. IMPRESSIVE SMALL COMPLEX OF TSTMS IN NWRN PA IS
PRODUCING AROUND 500 CLOUD TO GROUND LIGHTNING STRIKES EVERY 5
MINUTES AT ITS PEAK EARLIER. THE AIR MASS IS NOT AS UNSTABLE ON OUR
SIDE OF THE APPALACHIANS, SO WE WILL MONITOR ITS PROGRESS. LESS
CONFIDENCE ABOUT THE TSTMS MAKING IT INTO THE OTHER TERMINALS IF AT
ALL, SO WILL NOT BE INCLUDED.

ONCE THIS CLUSTER MOVES THROUGH, WE ARE EXPECTING VFR CONDITIONS
FORM THE REST OF THE TAF PERIOD. IN FACT, AS HARD AS IT IS TO
FATHOM, WE MAY NOT REACH THE CONVECTIVE TEMPERATURE TODAY, SO
HARDLY ANY CUMULUS CLOUDS ARE FORECAST. WEST WINDS SHOULD AVERAGE
AROUND 10 TO 15 KTS AND KEEP THE SEA BREEZE FRONT EAST OF ALL OUR
NJ TERMINALS. FORECAST SOUNDINGS ARE NOT SHOWING MUCH GUSTINESS.

FOR THIS EVENING, NO SIGNIFICANT CLOUDS ARE EXPECTED OR VSBY
RESTRICTIONS FOR ANY OF OUR TERMINALS. WINDS SHOULD BECOME LIGHTER
AND GENERALLY FROM THE NORTHWEST.

OUTLOOK...
MOSTLY VFR CONDITIONS EXPECTED OVER THE TERMINALS. DAYTIME HZ AND
PATCHY OVERNIGHT FOG MAY BRING SOME LOWER VSBYS AT TIMES. SCT
SHOWERS/TSTMS ARE POSSIBLE DURING (MAINLY) THE AFTERNOON AND EARLY
EVENING. LOWER CIGS/VSBYS DURING TSTMS.

&&

.MARINE...
CONDITIONS ON OUR WATERS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT
CRITERIA THROUGH FRIDAY NIGHT. WINDS WILL PRIMARILY BE SOUTHWESTERLY
TODAY AND GO WEST FOR A WHILE TONIGHT AS THAT WEAK FRONT BACKS INTO
OUR AREA.

OUTLOOK...
SUB-SCA CONDITIONS OVER THE WEEKEND AND INTO THE MIDDLE OF NEXT
WEEK. SEAS ON THE OCEAN WILL BE MOSTLY IN THE 2-4 FT RANGE. SCT
TSTMS WITH LOCALLY GUSTY WINDS AND HIGHER SEAS WILL BE THE
GREATEST HAZARD ON THE WATERS.

&&

.TIDES/COASTAL FLOODING...
GFS ETSS STILL MODELS POTENTIAL MINOR COASTAL FLOOD EPISODES HERE
WITH THE EVENING TIDE CYCLES BEGINNING SUNDAY OR MONDAY AND CONTG
THRU AT LEAST JULY 3 FULL MOON WHEN ASTRO TIDE IS WITHIN .3 FT OF
THE MINOR TIDAL INUNDATION THRESHOLD.

&&

.FIRE WEATHER...
LIKE YESTERDAY, MEAN RH(S) ARE EXPECTED TO DROP CLOSE TO 30 PERCENT
THIS AFTERNOON AND ALSO LIKE YESTERDAY, OVERALL WINDS ARE EXPECTED
TO FALL SHORT OF RED FLAG CRITERIA. WE WILL MAKE MENTION IN THE FIRE
WEATHER FORECAST.

&&

.RIP CURRENTS...
WHILE THE RISK OF DANGEROUS RIP CURRENTS APPEARS LOW FOR THE NEXT
SEVERAL DAYS, THERE SHOULD BE SOME ENHANCEMENT OF THE RISK FOR RIP
CURRENTS. FIRST ASSOCIATED WITH AN INCREASING S SWELL TO 3 FEET
WITH A 8 SECOND PERIOD TODAY THAT CONTINUES INTO SATURDAY...ESPECIALLY
IF THE WIND AT BUOY 009 IS 180 OR 190 DEGREES, AND THEN WITH AN
INCREASINGLY LARGE RATE OF CHANGE IN TIDES AS WE MOVE TOWARD THE
FULL MOON EARLY NEXT WEEK.

&&

.CLIMATE...
TEMPERATURES ARE EXPECTED TO REACH WELL INTO THE 90S FRIDAY THROUGH
SUNDAY. BELOW ARE THE RECORD HIGH TEMPERATURES AND MOST RECENT YEAR
OF OCCURRENCE FOR JUNE 29 THROUGH JULY 1 FOR OUR EIGHT CLIMATE SITES.

        JUNE 29       JUNE 30        JULY 1

PHL   102 - 1934    100 - 1964     102 - 1901

ACY    98 - 1991     98 - 1991      99 - 1968

ILG    98 - 1959     98 - 1964      97 - 1963

ABE    99 - 1934     97 - 1964      97 - 1963

TTN   100 - 1934     98 - 1964      98 - 1945

RDG    99 - 1943     98 - 1964     101 - 1901

GED    99 - 1969    101 - 1959      98 - 1964

MPO    89 - 1944     90 - 1964      88 - 1968

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...HEAT ADVISORY FROM NOON TODAY TO 7 PM EDT THIS EVENING FOR
     PAZ060>062.
     EXCESSIVE HEAT WARNING FROM NOON TODAY TO 8 PM EDT SUNDAY FOR
     PAZ067>071.
NJ...HEAT ADVISORY FROM NOON TODAY TO 7 PM EDT THIS EVENING FOR
     NJZ007>010-012-013-016-020>023-027.
     EXCESSIVE HEAT WARNING FROM NOON TODAY TO 8 PM EDT SUNDAY FOR
     NJZ015-017>019.
DE...HEAT ADVISORY FROM NOON TODAY TO 7 PM EDT THIS EVENING FOR
     DEZ002-003.
     EXCESSIVE HEAT WARNING FROM NOON TODAY TO 8 PM EDT SUNDAY FOR
     DEZ001.
MD...HEAT ADVISORY FROM NOON TODAY TO 7 PM EDT THIS EVENING FOR
     MDZ008-012-015-019-020.
MARINE...NONE.

&&

SYNOPSIS...GORSE
NEAR TERM...GIGI
SHORT TERM...GIGI
LONG TERM...O'HARA
AVIATION...GIGI
MARINE...GIGI
TIDES/COASTAL FLOODING...GIGI
RIP CURRENTS...DRAG
CLIMATE...KLINE
Hazardous weather outlook, Jun 29, 3:37 AM EST, 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
437 AM EDT FRI JUN 29 2012

NJZ007>010-012-013-PAZ060>062-300845-
WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-BERKS-
LEHIGH-NORTHAMPTON-
437 AM EDT FRI JUN 29 2012

...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY AND EAST CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE HEAT CONTINUES SATURDAY AND SUNDAY, HOWEVER THE HUMIDITY MAY
BE JUST LOW ENOUGH IN THE AFTERNOON TO KEEP THE HEAT INDICES
REDUCED.

THE STORMS PREDICTION CENTER HAS INDICATED THAT THERE IS A SLIGHT
RISK OF SEVERE THUNDERS TOMS ACROSS THE AREA SATURDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NJZ001-PAZ054-055-300845-
SUSSEX-CARBON-MONROE-
437 AM EDT FRI JUN 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED TODAY OR TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE STORMS PREDICTION CENTER HAS INDICATED THAT THERE IS A SLIGHT
RISK OF SEVERE THUNDERS TOMS ACROSS THE AREA SATURDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NJZ016-020>023-027-300845-
SALEM-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-SOUTHEASTERN BURLINGTON-
437 AM EDT FRI JUN 29 2012

...SEVERE THUNDERSTORM WATCH 434 IN EFFECT UNTIL 8 AM EDT THIS
MORNING...
...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.
   HEAT ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE HEAT CONTINUES SATURDAY AND SUNDAY, HOWEVER THE HUMIDITY MAY
BE JUST LOW ENOUGH IN THE AFTERNOON TO KEEP THE HEAT INDICES
REDUCED.

THE STORMS PREDICTION CENTER HAS INDICATED THAT THERE IS A SLIGHT
RISK OF SEVERE THUNDERS TOMS ACROSS THE AREA SATURDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

DEZ001-NJZ015-017>019-PAZ067>071-300845-
NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-CHESTER-
MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
437 AM EDT FRI JUN 29 2012

...SEVERE THUNDERSTORM WATCH 434 IN EFFECT UNTIL 8 AM EDT THIS
MORNING...
...EXCESSIVE HEAT WARNING IN EFFECT FROM NOON TODAY TO 8 PM EDT
SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL
NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.
   EXCESSIVE HEAT WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

THE STORMS PREDICTION CENTER HAS INDICATED THAT THERE IS A SLIGHT
RISK OF SEVERE THUNDERS TOMS ACROSS THE AREA SATURDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

DEZ002-003-MDZ008-012-015-019-020-300845-
KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-
437 AM EDT FRI JUN 29 2012

...SEVERE THUNDERSTORM WATCH 434 IN EFFECT UNTIL 8 AM EDT THIS
MORNING...
...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE AND NORTHEAST MARYLAND.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.
   HEAT ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE HEAT CONTINUES SATURDAY AND SUNDAY AND DEPENDING ON THE DEW
POINTS, THE HEAT INDICES COULD APPROACH 105 DEGREES EACH
AFTERNOON.

THE STORMS PREDICTION CENTER HAS INDICATED THAT THERE IS A SLIGHT
RISK OF SEVERE THUNDERS TOMS ACROSS THE AREA SATURDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ430-431-451>455-300845-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
437 AM EDT FRI JUN 29 2012

...SEVERE THUNDERSTORM WATCH 434 IN EFFECT UNTIL 8 AM EDT THIS
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

HAZARDOUS WEATHER IS NOT EXPECTED TODAY OR TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE STORMS PREDICTION CENTER HAS INDICATED THAT THERE IS A SLIGHT
RISK OF SEVERE THUNDERS TOMS ACROSS THE AREA SATURDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ450-300845-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
437 AM EDT FRI JUN 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED TODAY OR TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE STORMS PREDICTION CENTER HAS INDICATED THAT THERE IS A SLIGHT
RISK OF SEVERE THUNDERS TOMS ACROSS THE AREA SATURDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

DEZ004-NJZ024>026-300845-
DELAWARE BEACHES-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-
437 AM EDT FRI JUN 29 2012

...SEVERE THUNDERSTORM WATCH 434 IN EFFECT UNTIL 8 AM EDT THIS
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE AND
SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

THERE IS A CHANCE THAT SEA AND WIND CONDITIONS WILL PRODUCE A
MODERATE RISK OF DANGEROUS RIP CURRENTS ALONG THE NEW JERSEY
COAST TODAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A CHANCE OF MINOR TIDAL INUNDATION FLOODING NEAR THE
TIME OF THE EVENING HIGH TIDE NEXT MONDAY THROUGH WEDNESDAY
EVENING ALONG BOTH THE DELAWARE AND NEW JERSEY ATLANTIC COASTS.

THE STORMS PREDICTION CENTER HAS INDICATED THAT THERE IS A SLIGHT
RISK OF SEVERE THUNDERS TOMS ACROSS THE AREA SATURDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NJZ014-300845-
EASTERN MONMOUTH-
437 AM EDT FRI JUN 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A CHANCE THAT SEA AND WIND CONDITIONS WILL PRODUCE A
MODERATE RISK OF DANGEROUS RIP CURRENTS ALONG THE NEW JERSEY
COAST TODAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A CHANCE OF MINOR TIDAL INUNDATION FLOODING NEAR THE
TIME OF THE EVENING HIGH TIDE NEXT MONDAY THROUGH WEDNESDAY
EVENING ALONG BOTH THE DELAWARE AND NEW JERSEY ATLANTIC COASTS.

THE STORMS PREDICTION CENTER HAS INDICATED THAT THERE IS A SLIGHT
RISK OF SEVERE THUNDERS TOMS ACROSS THE AREA SATURDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jun 29, 2:51 AM EST, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
351 AM EDT FRI JUN 29 2012

DEZ001-NJZ007-009-010-015>019-PAZ054-060>062-067>071-290845-
BERKS PA-BUCKS PA-CAMDEN NJ-CARBON PA-CHESTER PA-DELAWARE PA-
GLOUCESTER NJ-HUNTERDON NJ-LEHIGH PA-MERCER NJ-MONTGOMERY PA-
NEW CASTLE DE-NORTHAMPTON PA-NORTHWESTERN BURLINGTON NJ-
PHILADELPHIA PA-SALEM NJ-SOMERSET NJ-WARREN NJ-
351 AM EDT FRI JUN 29 2012

...SCATTERED STRONG THUNDERSTORMS WILL AFFECT
BERKS...BUCKS...BURLINGTON...CAMDEN...CARBON...CHESTER...DELAWARE...
GLOUCESTER...HUNTERDON...LEHIGH...MERCER...MONTGOMERY...NEW
CASTLE...NORTHAMPTON...PHILADELPHIA...SALEM...SOMERSET AND WARREN
COUNTIES...

AT 345 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES
WEST OF LEHIGHTON TO READING TO LANCASTER...MOVING EAST AT 50 MPH.
THE THUNDERSTORMS WILL BE NEAR EMERALD...NEW MAHONING AROUND 400
AM...WALNUTPORT...BEERSVILLE AROUND 415 AM...OLD ORCHARD...GLENDON
AROUND 430 AM...LAMBERTVILLE AND LANGHORNE MANOR AROUND 445 AM.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. THESE STORMS
COULD PRODUCE SMALL HAIL.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.

LAT...LON 4034 7598 4062 7601 4065 7599 4074 7577
      4088 7597 4091 7600 4092 7599 4057 7474
      3997 7467 3960 7513 3986 7602 3988 7600
      3998 7599 4003 7594 4011 7595 4014 7589
      4026 7607

TFG
Local storm report, Jun 29, 4:14 AM EST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
514 AM EDT FRI JUN 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0503 AM     TSTM WND GST     SPRING CITY             40.18N  75.55W
06/29/2012  E60 MPH          CHESTER            PA   NWS EMPLOYEE

&&

EVENT NUMBER PHI1200248

TG

The radar

The Dover AFB radar (KDOX), 101 km away, was scanning. The volume nearest the first event began at 09:14 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, New Castle

When
June 29, 4:15 AM EST
Where
New Castle County, 0.53 mi W of Stanton
Measured
50 kt (58 mph) estimated gust
Reported by
Newspaper
Coordinates
39.720, -75.640

A severe thunderstorm knocked down some tree limbs and wires in and around Stanton.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Delaware in 2012Every state in 2012This day in weather historyWarnings in Delaware, June 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 394940.